Vol. 66, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Convex and concave functions of singular values of matrix sums

Robert Charles Thompson

Vol. 66 (1976), No. 1, 285–290
Abstract

A new set of inequalities for functions of singular values of matrix sums is established. These inequalities are complementary to a number of classically known inequalities in that the direction of the inequality sign is reversed. A matrix valued triangle inequality is also given. Special cases of these results are due to S. Yu. Rotfel’d.

Mathematical Subject Classification 2000
Primary: 15A45
Milestones
Received: 6 February 1976
Published: 1 September 1976
Authors
Robert Charles Thompson